MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cellulitis (1768)
Date of Event 07/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that a 35-year-old female received a sublocade injection on (b)(6) 2024, as reported by an addiction/infectious disease nurse manager.The patient returned to the office on 6 aug 2024, with cellulitis at the injection site.Incision and drainage (i&d) were performed, and a wound culture identified pantoea agglomerans, a bacterium sometimes found in contaminated medical supplies.Additional information was received on 30 aug 2024: the nurse advised that no medical supplies were tested for contamination.
 
Additional Manufacturer Narrative
D4: lot #: potential no.: 220812c d4: udi: (b)(4).E3: occupation: north america raw materials planner h4: device manufacture date: 12 aug 2022 the actual sample's condition was unable to determine as it was not available for evaluation.Visual inspection of the retention samples confirmed that they were free of foreign material and any other contributing defects that could have led to the complaint.There was no issued nonconformity report related to human error during lot production.Our sg needles were assembled using a validated automated machine.No related nonconformance reports were issued during the lot's production.The needles are adhered to the hub with an adhesive agent and lubricated for smooth penetration.This is done by dipping the needle into a tray of silicone.We have an air-blowing process to remove silicone inside the cannula during dipping.After this process, the needles will again pass through a series of air-blowing to ensure the removal of any remaining excess silicone on the cannula.Our products meet iso 7864 standards, including limits for acidity, alkalinity, and extractable metals.We comply with the requirement of iso 10993 for the testing and determining the biocompatibility of the needles.Our product's stainless needle is coated with a lubricant and adhered to the device using a highly viscous adhesive or bonding agent.The device is non-toxic, that is, it does not contain any toxins or harmful substances that are poisonous and does not contain components made of natural rubber latex.It is also pyrogen-free and therefore does not contain any drug impurity which when injected into the bloodstream may cause fever.Sg3 needle is individually packed in blister to keep the product sterile.Qc conducts monthly physical and chemical tests on sterile products using the physicochemical test.The test items include acidity/alkalinity tests, extractable metals, and metal traces such as cadmium, lead, iron, zinc, and tin.During needle and sg assembly, we visually inspect for foreign material contamination.Our finished products undergo bacterial endotoxin level testing to ensure they are free of bacterial endotoxin.All finished products undergo electron beam sterilization.The absorbed dose is measured for every sterilization batch.We have set cleaning frequencies in the area including machines, tools, and equipment to ensure the cleanliness and quality of products.Before shipment, qc conducts an overall inspection to check the condition of the product.The supplied cannula raw material is tpc inspected wherein the overall visual condition of the cannula has been checked.From the previous two fiscal years to the present, we received six (6) complaints for the same issue, the cause of which was not identified as related to our product or the manufacturing process.The root cause of the complaint could not be linked to our product and production process.Our needles follow the requirements set on iso 7864 and iso 10993.Every lot is tested for the presence of bacterial endotoxin to ensure that our products are safe to use and will not cause harm.We also have monthly physicochemical tests to check for metal and alkaline traces.Cleanliness is maintained inside the production area to ensure that the products are free from foreign material contamination.All finished products are sterilized using the electron beam sterilization process, and qc performs outgoing visual inspections to ensure that the products are in good condition before shipment.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna, binan
RP  
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key20328321
Report Number3003902955-2024-00052
Device Sequence Number15429475
Product Code FMI
UDI-Device Identifier34806017510719
UDI-Public(01)34806017510719(17)270731(10)220811C
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K152362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSG3+1916
Device Lot Number220811C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Initial Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUBLOCADE INJECTION
Outcome Attributed to Adverse Event Other;
Patient Age35 YR
Patient SexFemale